Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 393, NWS Fort Worth, TX

October 6, 2008Anderson County, Leon County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 6, 2008, 9:46 PM CDT for Anderson County, Leon County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2008, 9:46 PM CDT (02:46 UTC)
Expired
Oct 6, 2008, 10:45 PM CDT
In force
59 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Anderson County, TX, Leon County, TX

The radar

The Ft Hood radar (KGRK), 175 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1452 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:22 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Oct 6, 6:22 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT MON OCT 6 2008

.AVIATION...
00Z TAFS
TIMING OF SHRA/TSRA A BIT OF A CHALLENGE THROUGH THE LATE EVENING
HOURS. EXPECT BEST CHANCE FOR PRECIP AT METRO SITES FROM 01 TO
03Z. OFF AND ON SHOWERS ARE EXPECTED NEAR THE WACO TERMINAL
THROUGH MUCH OF THE NIGHT...AS SHOWERS DEVELOPING OVER THE HILL
COUNTRY MOVE ACROSS CENTRAL TEXAS.

COLD FRONT SHOULD PASS TAF SITES NEAR 11Z WITH GUSTY WINDS
ACCOMPANYING THE FRONT AND PERSISTING THROUGH TUESDAY. ALSO EXPECT
MVFR CIGS BEHIND THE FRONT THROUGH ABOUT 16 TO 17Z.

THANKS FORT WORTH CWSU FOR COLLABORATION.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT MON OCT 6 2008/
300 PM
UPPER LOW CENTERED OVER KANSAS THIS AFTERNOON. ASSOCIATED LIFT
CURRENTLY OVER NORTH TEXAS SHOULD BE MOVING EAST OF THE AREA
BEFORE NOON TOMORROW. HAVE LIKELY POPS IN THE SOUTH THROUGH
NORTHEAST THIS EVENING...BECOMING JUST A BIT OF LINGERING POPS
OVER THE FAR EAST AFTER SUNRISE. KEPT THE SHOWERS AND
THUNDERSTORM WORDING FOR EVENING...THEN EXPECT PRIMARILY SHOWERS
WITH POSSIBLE ISOLATED THUNDER AFTER MIDNIGHT. COLD FRONT SHOULD
ENTER NORTHWEST ZONES JUST AFTER MIDNIGHT...AND SWEEP ON THROUGH
THE SOUTHEAST ZONES BY EARLY AFTERNOON.

IN THE EXTENDED...12Z ECMWF RUN LOOKS VERY SIMILAR TO PREVIOUS
00Z ECMWF. 12Z GFS IS A MAJOR DEPARTURE FROM PREVIOUS GFS RUN. BOT
MODELS AGREE THAT DEEP UPPER LOW ENTERS GREAT BASIN SATURDAY...AND
ECMWF THEN MOVES IT NORTHEAST INTO UPPER PLAINS BY MONDAY MORNING.
OLD GFS BROUGHT UPPER LOW OVER THE TX/OK PANHANDLE BY MONDAY...NEW
GFS SENDS IT OVER NEBRASKA. WITH SO MUCH UNCERTAINTY AND LACK OF
RUN TO RUN CONTINUITY FROM THE GFS...HAVE NOT CHANGED PREVIOUS
EXTENDED FORECAST WHICH WAS BASED MORE ON THE ECMWF. ONLY
DEPARTURE FROM ECMWF IS THAT TEMPERATURES OVER THE WEEKEND
WERE MODERATED A BIT FOR CLOUD COVER AND CHANCE PRECIPITATION. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  62  81  55  86  57 /  60  10   5   0   0
WACO, TX              65  83  56  84  57 /  60  10   5   0   0
PARIS, TX             62  76  52  81  51 /  80  20   5   0   0
DENTON, TX            59  79  49  84  52 /  50   5   5   0   0
MCKINNEY, TX          60  81  48  84  51 /  70  10   5   0   0
DALLAS, TX            63  79  58  86  60 /  60  10   5   0   0
TERRELL, TX           64  78  53  83  54 /  70  10   5   0   0
CORSICANA, TX         62  83  54  85  56 /  70  10   5   0   0
TEMPLE, TX            65  84  54  85  56 /  60  10   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 6, 7:30 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT MON OCT 6 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
730 PM CDT MON OCT 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME
STORMS THIS AFTERNOON AND EARLY EVENING MAY BE SEVERE WITH LARGE
HAIL AND WINDS TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING MAY
ALSO ACCOMPANY THE STORMS. A TORNADO OR TWO WILL MAY ALSO OCCUR
SOUTHEAST OF A WACO TO ATHENS LINE.

ADDITIONAL STORMS WILL LINGER OVER NORTH TEXAS AFTER MIDNIGHT WITH
CLOUD TO GROUND LIGHTNING THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED STORMS WILL BE POSSIBLE ALONG AND EAST OF A PARIS TO
CENTERVILLE LINE TUESDAY MORNING. OTHERWISE...STORMS WILL BE
POSSIBLE AGAIN SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF INTERSTATE 20.

In the hours before

Special weather statement, Oct 6, 9:02 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT MON OCT 6 2008

TXZ143-144-070230-
BOSQUE TX-HAMILTON TX-
902 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL BOSQUE COUNTY
  HAMILTON COUNTY

AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHEAST
OF DUBLIN TO 21 MILES SOUTHWEST OF HAMILTON...MOVING EAST AT 37 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CRANFILLS GAP...
HAMILTON...HICO AND IREDELL.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3181 9822 3184 9816 3188 9818 3195 9815
      3204 9797 3211 9768 3160 9791 3143 9826
      3155 9836
TIME...MOT...LOC 0202Z 257DEG 32KT 3196 9807 3147 9832

SCHULTZ
Local storm report, Oct 6, 9:03 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CDT MON OCT 06 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             DUBLIN                  32.09N  98.34W
10/06/2008  E1.75 INCH       ERATH              TX   BROADCAST MEDIA

            MEDIA RELAYED REPORT OF GOLFBALL HAIL ON THE SOUTH SIDE
            OF DUBLIN
Special weather statement, Oct 6, 9:05 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CDT MON OCT 6 2008

TXZ103-104-070230-
DENTON TX-COLLIN TX-
905 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  COLLIN COUNTY
  SOUTHEASTERN DENTON COUNTY

AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
FRISCO TO FRISCO TO LEWISVILLE...MOVING EAST AT 37 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ALLEN...ANNA...CELINA...
FAIRVIEW...FRISCO...HEBRON...LEWISVILLE...LOWRY CROSSING...LUCAS...
MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...PROSPER...THE COLONY
AND WYLIE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3337 9639 3301 9634 3299 9653 3299 9706
      3317 9687 3339 9688
TIME...MOT...LOC 0205Z 289DEG 32KT 3327 9680 3314 9676
          3300 9694

SCHULTZ
Special weather statement, Oct 6, 9:29 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT MON OCT 6 2008

TXZ132-133-143-144-156-157-070300-
JOHNSON TX-SOMERVELL TX-BOSQUE TX-HAMILTON TX-CORYELL TX-LAMPASAS TX-
929 PM CDT MON OCT 6 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  BOSQUE COUNTY
  NORTHWESTERN CORYELL COUNTY
  EASTERN HAMILTON COUNTY
  SOUTHWESTERN JOHNSON COUNTY
  NORTH CENTRAL LAMPASAS COUNTY
  SOMERVELL COUNTY

AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF
GRANBURY TO 12 MILES EAST OF HAMILTON TO 21 MILES SOUTH OF
HAMILTON...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE CLIFTON...CRANFILLS GAP...
EVANT...GLEN ROSE...IREDELL...MERIDIAN...CLEBURNE STATE PARK...
DINOSAUR VALLEY STATE PARK AND MERIDIAN STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3135 9838 3142 9826 3146 9829 3176 9803
      3206 9793 3210 9787 3215 9790 3229 9785
      3228 9739 3220 9742 3219 9746 3217 9745
      3214 9749 3203 9748 3175 9757 3133 9793
TIME...MOT...LOC 0229Z 272DEG 22KT 3221 9777 3176 9792
          3142 9821

SCHULTZ
Local storm report, Oct 6, 9:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CDT MON OCT 06 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     FRANKSTON               32.06N  95.50W
10/06/2008  E60 MPH          ANDERSON           TX   TRAINED SPOTTER

            ALSO PEA-SIZE HAIL IN TOWN..
Local storm report, Oct 6, 9:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 PM CDT MON OCT 06 2008

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TORNADO          6 WSW MONTALBA          31.84N  95.82W
10/06/2008                   ANDERSON           TX   EMERGENCY MNGR

            EM REPORTED TORNADO IN TENNESSEE COLONY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:09 PM CDTSpecial Weather StatementFWDParker36 min
Oct 6, 7:15 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Oct 6, 7:19 PM CDTSevere Thunderstorm WarningFWDRobertson32 min
Oct 6, 7:25 PM CDTSpecial Weather StatementFWDParker35 min
Oct 6, 7:29 PM CDTTornado WarningFWDFreestone, Limestone46 min
Oct 6, 7:48 PM CDTSevere Thunderstorm WarningFWDDenton, Wise42 min
Oct 6, 7:57 PM CDTTornado WarningFWDLeon, Robertson48 min
Oct 6, 8:07 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson53 min
Oct 6, 8:10 PM CDTSevere Thunderstorm WarningFWDComanche, Erath27 min
Oct 6, 8:16 PM CDTSpecial Weather StatementFWDMills29 min
Oct 6, 8:35 PM CDTTornado WarningFWDAnderson, Henderson40 min
Oct 6, 9:00 PM CDTTornado WarningFWDFreestone, Leon45 min
Oct 6, 9:02 PM CDTSpecial Weather StatementFWDHamilton28 min
Oct 6, 9:05 PM CDTSpecial Weather StatementFWDCollin25 min
Oct 6, 9:08 PM CDTSevere Thunderstorm WarningFWDCollin37 min
Oct 6, 9:11 PM CDTTornado WarningFWDAnderson, Henderson19 min
Oct 6, 9:29 PM CDTSpecial Weather StatementFWDBosque, Somervell31 min
Oct 6, 10:00 PM CDTSpecial Weather StatementFWDLampasas30 min
Oct 6, 10:04 PM CDTFlash Flood WarningFWDAnderson, Henderson58 min
Oct 6, 11:54 PM CDTSpecial Weather StatementFWDNavarro36 min
Oct 7, 1:10 AM CDTSpecial Weather StatementFWDHenderson, Van Zandt35 min
Oct 7, 6:26 AM CDTWind AdvisoryFWDBell, Bosque, Collin, Comanche, Cooke, Coryell and 23 more12 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.